Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
~Naomi~

Face Feels Funny

Recommended Posts

I'm having a really bad few days here - more symptomatic than usual. For about the last four days, I've also been having strange feelings in a section of my face - not quite numb, tingly, or burning - don't have the word, but it's along those lines. I'm wondering if it's related to neuropathy. Anyone else ever have this?

Share this post


Link to post
Share on other sites

I'm actually going through this right this moment. I don't know what is wrong with me in these last few weeks, but I've been getting this along with off/on "stiff" muscles in my arms more than legs. I think mine has to do with the vitamin D that I keep trying to take because the doctors tell me I HAVE to get my levels up. But, everytime I do, I get worsen hypoglycemic episodes and now muscle stiffness. I've been trying to take extra calcium and now magesium to see if the vit. D lowered them. Me and vitamin D DO NOT GET ALONG!

Share this post


Link to post
Share on other sites

YES- for me it's a sign of an allergic reaction. It generally happens to my chin. Have you had any unusual food or new meds?

Share this post


Link to post
Share on other sites

You too, Sue? How long have you been going through the face thing? The arm and leg stuff started for me last year and was particularly bad over the summer. I don't know what's happening now - the last few days have been scary. Also been having a ton of pressure in the back of my head and neck. Ugh - don't even have the energy the describe the full extent of things - I just need this to let up. Can neuropathy progress to include the face....?

Julie - can't think of a new food and I take no meds except for the occassional vitamin. I've been getting hives for months now though -from God knows what - so I wouldn't rule out a reaction to something!

Share this post


Link to post
Share on other sites

Hmmm, hives and a numb face??? Sounds classic for a reaction to something. The medical literature doesn't usually describe paresthesias and nueropathies as being the result of "allergic" reactions- BUT The Mastocytosis Society lists them as classic symptoms. And, many who suffer with mast cell issues recognize a numb face as clear signs of an allergic reaction. The weird thing about allergies or reactions is that they can develop ANY time to something that you've been tolerating for years- making it really confusing to figure out what's causing what :blink:

When this happens to me, I take an OTC antihistamine and see if it helps. If it does; you've figured out WHAT is happening. The WHY is often harder to untangle. Also, if your lips, tongue, mouth or throat starts to tingle- get help pronto.

Hope you figure it out- me too with the arms, legs & feet too.

Share this post


Link to post
Share on other sites

Naomi - I get tingling in my face also. The doctor who did the sensory test for SFN said it is part of that even though they did not do any specific tests

on the nerves on my face.

When I first got sick tingling under my eyes was one of my first symptoms and no one knew what that was.

Lynne

Share this post


Link to post
Share on other sites

Mine did- lasted weeks. I had a reaction to a beta blocker that caused the whole bottom part of my face to go numb. It felt like it was freezing, but I was warm. It was very disconcerting and frightening. It lasted weeks- the severity would wax and wane. THAT'S what finally clued me in to what was causing it. When I lowered my BB dose, it improved. When I raised it, it worsened. It wasn't until my mouth, tongue, etc. started to tingle/go numb that I finally realized- ALLERGIC REACTION. It also caused my autonomic symptoms to get worse.

"Allergic" reactions can cause paresthisias & neuropathies... they can also stem from other issues.

Hope you figure it out. I know it's a weird and scary symptom.

Hugs-

Julie

Share this post


Link to post
Share on other sites

Naomi, when I had my thyroid removed in 2008, I got the usual hypocalcemia due to the manipulation of the parathyroid glands. It caused my fingers to tingle and go numbish. The same thing happened around my mouth. These were normal symptoms for low calcium post-thyroid removal. I had to take calcium supplements every half hour until the symptoms went away. And they did, for a few hours. It did this back and forth for a few days and then finally quit.

The reason I said this is I think this may be what's happening with me. Ever since I take my vit. D, then the following week I get this off and on. I have also had some scary days where I wonder if it is time to go to the ER, too!! So far, I take it hour by hour. It seems to get better by late afternoon.

Yea, I don't understand the stiff arm/leg thing. When I had my hypocalcemia episodes, my muscles did not get stiff. But, I do realize if my calcium should be going low right now, who knows, it could be reaching tetany levels! That's why I just take calcium, and then follow it with some magnesium. I will try and correct what I think at home, and if I reach a point where I just can't, I guess I'll end up at the ER.

This really *****.

Edited by thankful
Removed Profanity

Share this post


Link to post
Share on other sites

I have parasthesia and neuropathies in different places in different ways. Just the other day I had buzzing in my cheek; used to have it in my head all the time. To be honest, I just chalk it up to my dysautonomia. I've had burning, tingling, squeezing, electric shock nerve pains, heaviness of limbs, weakness, stiffness and rigidity, etc. I used to have a lot of fullness in my head with head and neck pain, too, but since getting treatment with medication, my symptoms have been so much better. Weird symptoms were always pretty common for me, and I've learned over the years (13 to be exact), that it was related to my "problem", which was just diagnosed last year. I thought I had MS for years, but that's been ruled out, and I'm very glad about that, but I learned to accept it, and take it in stride. I have to admit when I coughed up a lot of blood, though, in 2004, I was somewhat concerned, but now I know it was blood pooling, because of the dysautonomia, too! All of these strange happenings were this disorder, so I am relieved to finally have an answer and treatment. Especially for the dizziness/vertigo and insomnia!!

Share this post


Link to post
Share on other sites

Hi - was doing a such for "neuropathy, burning face" and came across this thread.

I have MCAD and like julie says 1st sign of a reaction for me is numb face/forehead or bit between my eyebrows. even just getting stressed and M Cells degranulating causes this and then eventually flushing, and it can last for days.

Recently i have been getting a flushing in my cheeks (on 1 side more than other), and my skin feels like it's sub burnt. also have been having a nightmare with hypo last few weeks. suspect this is neuropathy related, can anyone else relate?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...